Construction of Partial Laurent Solutions to Truncated Differential Systems


In this paper, we consider the problem of constructing the first terms of formal Laurent series that act as solutions to a given component yk (\(1 \leqslant k \leqslant m\)) of a vector of unknowns y for a differential system \(y{\kern 1pt} ' = Ay\), where \(y = {{({{y}_{1}}, \ldots ,{{y}_{m}})}^{T}}\) and A is an m × m matrix whose elements are d-truncations of formal Laurent series, i.e., their first terms up to the degree \(d \geqslant 0\) inclusive. An algorithm for solving this problem based on the truncated series Laurent solution (TSLS) algorithm is proposed. The first terms of the formal Laurent solutions for yk constructed by the proposed algorithm are invariant to possible continuations of elements of the original system’s matrix.

This is a preview of subscription content, access via your institution.


  1. 1

    Abramov, S.A. and Bronshtein, M., Solving linear differential and difference systems with respect to a part of unknowns, Comput. Math. Math. Phys., 2006, vol. 46, no. 2, pp. 218–230

    MathSciNet  Article  Google Scholar 

  2. 2

    Abramov, S.A., Barkatou, M.A., and Khmelnov, D.E., On full rank differential systems with power series coefficients, J. Symbolic Comput., 2015, vol. 68, pp. 120–137.

    MathSciNet  Article  Google Scholar 

  3. 3

    Abramov, S., Barkatou, M., and Pflügel, E., Higher-order linear differential systems with truncated coefficients, Lect. Notes Comput. Sci., 2011, vol. 6885, pp. 10–24.

    Article  Google Scholar 

  4. 4

    Abramov, S.A., Ryabenko, A.A., and Khmelnov, D.E., Procedures for searching local solutions of linear differential systems with infinite power series in the role of coefficients, Program. Comput. Software, 2016, vol. 42, pp. 55–64.

    MathSciNet  Article  Google Scholar 

  5. 5

    Abramov, S.A., Ryabenko, A.A, and Khmelnov, D.E., Linear ordinary differential equations and truncated series, Comput. Math. Math. Phys., 2019, vol. 59, no. 10, pp. 1649–1659.

    MathSciNet  Article  Google Scholar 

  6. 6

    van der Put, M. and Singer, M.F., Galois Theory of Linear Differential Equations, Springer, 2003.

    Google Scholar 

  7. 7

    Hartman, P., Ordinary Differential Equations, New York: Wiley, 1964.

    Google Scholar 

Download references


This work was supported in part by the Russian Foundation for Basic Research, project no. 19-01-00032.

Author information



Corresponding author

Correspondence to A. A. Panferov.

Additional information

Translated by Yu. Kornienko

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Panferov, A.A. Construction of Partial Laurent Solutions to Truncated Differential Systems. Program Comput Soft 47, 34–42 (2021).

Download citation